MAUDE Adverse Event Report: AVAILMED S.A.DE C.V.9; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

AVAILMED S.A.DE C.V.9; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 041839
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On 2021-aug-12 (b)(4) (rep, hcp, for): information was received from multiple sources (manufacturer representative, healthcare provider) regarding a trial patient.It was reported that patient was admitted for routine stage 1 tined lead sacral neuromodulation trial.Surgeon had a lot of difficulty locating correct area with the needles provided (the 1st step of the procedure).Just before end of surgery was abandoned surgeon requested long needles to be opened.The box was given to the scout nurse and the expiry date was checked out loud.No one realized the expiry date was 5/8/2021.The date of surgery was (b)(6) 2021.The anesthetist by this stage had also scrubbed in to the case and was attempting to locate the correct place with the existing needles.Very soon after this the surgeon abandoned the case.There is no guarantee that the long needles were used in the patient as there were multiple needles available on the trolley and 2 doctors by this stage.Unfortunately due to extreme work stress, recent covid 19 isolation and a sore back i had not noticed the needles had expired by 4 days.The hospital staff had not noticed either despite the staff checking the date.Prior to the case rep had checked mmx report and noted there were no expired items in their trunk stock.No symptoms were reported.¿the surgeon and anaesthetist decided the patient was not suitable for sacral neuromodulation¿therapy due to difficult sacral access.Patient has been recommended for an alternative therapy.The issue was confirmed resolved.

Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
AVAILMED S.A.DE C.V.9
c.industrial lt.001 mz.105
tijuana,bc 22444
MX  22444
MDR Report Key12328193
Report Number3010291427-2021-00011
Device Sequence Number4981173
Product Code EZW
UDI-Device Identifier00763000114060
UDI-Public00763000114060
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2021
Device Model Number041839
Device Catalogue Number041839
Device Lot Number60200362
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Initial Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR